MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA TRABECULAR METAL TWO-PEG POROUS TIBIAL COMPONENT LEFT SIZE D; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA TRABECULAR METAL TWO-PEG POROUS TIBIAL COMPONENT LEFT SIZE D; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced drainage from the incision approximately three (3) months following a left knee arthroplasty.The patient was instructed to apply antibiotic ointment, keep the incision covered and was prescribed an antibiotic prophylactically.The patient's drainage was reportedly resolved seven (7) months later.Initial operative notes noted no intraoperative complications.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona trabecular metal cruciate retaining narrow porous femoral component catalog #: 42502206001 lot #: 64592160, persona medial congruent articular surface left 13mm catalog #: 42512100413 lot #: 64349647, persona cemented all poly patella 35mm catalog #: 42540000035 lot #: 64621048.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The device history records were not reviewed as the event was determined to be unrelated to the implanted zimmer biomet devices.Sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.It is expected that a wound heals in stages and should be of normal appearance related to the timeframe since the incision was made.A surgical wound should be well-approximated without redness, warmth, swelling and/or purulent drainage for the duration of its healing.The expression "wound concerns" or "non-healing wound" would imply that the appearance of the wound deviates from how a surgical wound should appear.It may be red, have drainage, additional pain, warmth, swelling and healing time may be delayed.This deviation signifies an alteration in the wound healing process which can be complicated by patient comorbidities such as diabetes, obesity, smoking, and other conditions that are known to slow a person's ability to heal.Wound complications can be treated conservatively or more invasively with an irrigation and debridement which promotes healing at the site and prevents further complications.As the reported wound complication is a procedure-related event, the root cause was determined to be unrelated to zimmer biomet product.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA TRABECULAR METAL TWO-PEG POROUS TIBIAL COMPONENT LEFT SIZE D
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20534061
Report Number0001822565-2024-03398
Device Sequence Number20894959
Product Code MBH
UDI-Device Identifier00889024470057
UDI-Public(01)00889024470057(17)300916(10)64753365
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173417
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42530006701
Device Lot Number64753365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient Weight84 KG
Patient EthnicityHispanic